Alert archive / South Carolina / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Columbia, SC
NWS Columbia, SC issued this flash flood watch at Dec 22, 2015, 2:26 PM EST for 10 counties in South Carolina; 4 counties in Georgia. It took effect at Dec 22, 2015, 11:00 PM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 2:26 PM EST (19:26 UTC)
- In effect from
- Dec 22, 2015, 11:00 PM EST
- Expired
- Dec 24, 2015, 7:00 PM EST
- In force
- 44 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- None
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 45 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
371 WGUS62 KCAE 221926 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 226 PM EST TUE DEC 22 2015 ...MORE RAIN TONIGHT THROUGH THURSDAY COULD RESULT IN FLASH FLOODING... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL AFFECT THE AREA THROUGH THURSDAY. LOCALLY HEAVY RAIN AT TIMES COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM RAIN TODAY.. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-231100- /O.NEW.KCAE.FF.A.0004.151223T0400Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 226 PM EST TUE DEC 22 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EST THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD... EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON... MCCORMICK...NEWBERRY...RICHLAND AND SALUDA. * FROM 11 PM EST THIS EVENING THROUGH THURSDAY AFTERNOON * RAINFALL ESTIMATES OF 2 TO 3 INCHES HAVE FALLEN ACROSS PORTIONS OF THE WATCH AREA TODAY. ADDITIONAL AMOUNTS ARE POSSIBLE IN HEAVIER SHOWERS THROUGH THURSDAY. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
8 follow-up statements
751 WGUS62 KCAE 230304 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 1004 PM EST TUE DEC 22 2015 ...MORE RAIN TONIGHT THROUGH THURSDAY COULD RESULT IN FLASH FLOODING... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL AFFECT THE AREA THROUGH THURSDAY. LOCALLY HEAVY RAIN AT TIMES COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM RAIN TODAY. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-231800- /O.CON.KCAE.FF.A.0004.151223T0400Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 1004 PM EST TUE DEC 22 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * THROUGH THURSDAY AFTERNOON * RAINFALL ESTIMATES OF 2 TO 3 INCHES HAVE FALLEN ACROSS PORTIONS OF THE WATCH AREA TODAY. ADDITIONAL AMOUNTS ARE POSSIBLE IN HEAVIER SHOWERS THROUGH THURSDAY. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
314 WGUS62 KCAE 230514 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 1214 AM EST WED DEC 23 2015 ...MORE RAIN THROUGH THIS AFTERNOON COULD RESULT IN FLASH FLOODING... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL AFFECT THE AREA THROUGH THIS AFTERNOON. LOCALLY HEAVY RAIN AT TIMES COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-231815- /O.CON.KCAE.FF.A.0004.000000T0000Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 1214 AM EST WED DEC 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * THROUGH THIS AFTERNOON. * RAINFALL ESTIMATES OF 2 TO 3 INCHES HAVE FALLEN ACROSS PORTIONS OF THE WATCH AREA. ADDITIONAL HEAVY AMOUNTS ARE POSSIBLE THROUGH THIS AFTERNOON. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
487 WGUS62 KCAE 231000 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EST WED DEC 23 2015 ...MORE RAIN THROUGH THIS AFTERNOON COULD RESULT IN FLASH FLOODING... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL AFFECT THE AREA THROUGH THIS AFTERNOON. LOCALLY HEAVY RAIN AT TIMES COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-232200- /O.CON.KCAE.FF.A.0004.000000T0000Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 500 AM EST WED DEC 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * THROUGH THURSDAY AFTERNOON. * RAINFALL OF 2 TO 3 INCHES HAVE FALLEN ACROSS MUCH OF THE WATCH AREA. ADDITIONAL HEAVY AMOUNTS ARE POSSIBLE THROUGH THIS AFTERNOON. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
956 WGUS62 KCAE 231009 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 509 AM EST WED DEC 23 2015 ...MORE RAIN THROUGH TONIGHT COULD RESULT IN FLASH FLOODING... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL AFFECT THE AREA THROUGH THIS AFTERNOON. LOCALLY HEAVY RAIN AT TIMES COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-232215- /O.CON.KCAE.FF.A.0004.000000T0000Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 509 AM EST WED DEC 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT INTO THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * THROUGH THURSDAY AFTERNOON * RAINFALL OF 2 TO 3 INCHES HAVE FALLEN ACROSS MUCH OF THE WATCH AREA. ADDITIONAL HEAVY AMOUNTS ARE POSSIBLE THROUGH THIS AFTERNOON. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
412 WGUS62 KCAE 231815 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 115 PM EST WED DEC 23 2015 ...MORE RAIN THROUGH TONIGHT COULD RESULT IN FLASH FLOODING... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL AFFECT THE AREA ONCE AGAIN THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAIN AT TIMES COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-240600- /O.CON.KCAE.FF.A.0004.000000T0000Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 115 PM EST WED DEC 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * THROUGH THURSDAY AFTERNOON * RAINFALL OF 2 TO 3 INCHES HAS FALLEN ACROSS MUCH OF THE WATCH AREA. ADDITIONAL HEAVY AMOUNTS ARE POSSIBLE THROUGH TONIGHT. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
892 WGUS62 KCAE 240925 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 425 AM EST THU DEC 24 2015 ...THE THREAT OF FLOODING CONTINUES INTO THIS AFTERNOON... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL CONTINUE TO AFFECT THE AREA THIS MORNING. LOCALLY HEAVY RAIN COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-241730- /O.CON.KCAE.FF.A.0004.000000T0000Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 425 AM EST THU DEC 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * THROUGH THIS AFTERNOON * RAINFALL OF 2 TO 3 INCHES HAS FALLEN ACROSS MUCH OF THE WATCH AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS MORNING. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
181 WGUS62 KCAE 241729 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 1229 PM EST THU DEC 24 2015 ...THE THREAT OF FLOODING CONTINUES INTO THIS AFTERNOON... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL CONTINUE TO AFFECT THE AREA THIS AFTERNOON. LOCALLY HEAVY RAIN COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-242200- /O.CON.KCAE.FF.A.0004.000000T0000Z-151224T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 1229 PM EST THU DEC 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * UNTIL 5 PM EST THIS AFTERNOON * RAINFALL OF 2 TO 3 INCHES HAS FALLEN ACROSS MUCH OF THE WATCH AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS MORNING. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
074 WGUS62 KCAE 242046 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 346 PM EST THU DEC 24 2015 ...THE THREAT OF FLOODING CONTINUES THROUGH THIS AFTERNOON... .HIGH MOISTURE AND A SERIES OF UPPER DISTURBANCES WILL CONTINUE TO AFFECT THE AREA THIS AFTERNOON. LOCALLY HEAVY RAIN COULD LEAD TO FLASH FLOODING AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAIN. GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-250000- /O.EXT.KCAE.FF.A.0004.000000T0000Z-151225T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...AIKEN...NORTH AUGUSTA 346 PM EST THU DEC 24 2015 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD...FAIRFIELD... KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY... RICHLAND AND SALUDA. * UNTIL 7 PM EST THIS EVENING * RAINFALL OF 2 TO 3 INCHES HAS FALLEN ACROSS MUCH OF THE WATCH AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON MAINLY IN THE WESTERN MIDLANDS AND CSRA. THIS RAIN WILL BE FALLING ON SATURATED SOILS WHICH MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AWP
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Dec 22, 2:15 PM EST, 11 minutes earlier.
Area forecast discussion, Dec 22, 2:15 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
215 PM EST TUE DEC 22 2015
.SYNOPSIS...
A WARM AND MOIST SOUTH FLOW WILL DOMINATE THROUGH MUCH OF THE WEEK
ASSOCIATED WITH OFFSHORE HIGH PRESSURE AND A STALLED FRONTAL
SYSTEM.
&&
.NEAR TERM /THROUGH TONIGHT/...
A MOIST AND WARM SOUTH FLOW BETWEEN HIGH PRESSURE IN THE ATLANTIC
AND LOW PRESSURE IN THE CENTRAL PART OF THE NATION WILL CONTINUE
THROUGH TONIGHT. THE BULK OF THE HEAVIER SHOWERS HAVE SHIFTED
TOWARD THE COAST WITH SCATTERED LIGHT RAIN REMAINING ACROSS THE
AREA THIS AFTERNOON. FURTHER WEST IN THE UPSTATE OF SC AND IN
WESTERN GA...MOST OF THE RAIN HAS ENDED FOR NOW...SO EXPECT TO
SEE A BREAK IN RAINFALL LATER THIS AFTERNOON. THE MODELS SUGGEST
SHOWER COVERAGE WILL INCREASE AGAIN TONIGHT AHEAD OF ANOTHER
SHORTWAVE TROUGH IN THE SOUTHWEST FLOW ALOFT. THERE MAY BE ENOUGH
INSTABILITY FOR A FEW THUNDERSTORMS BUT WITH THE FORECAST
SOUNDINGS NEAR MOIST ADIABATIC THE RISK OF SEVERE THUNDERSTORMS
APPEARS LOW DESPITE STRONG SHEAR WITH H85 WINDS AROUND 40 KNOTS.
MODERATE TO HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE LATE
TONIGHT AND INTO WEDNESDAY AS PRECIPITABLE WATER VALUES CLIMB TO
NEAR 1.9 INCHES. THERE IS SOME UNCERTAINTY IN THE QPF OVERNIGHT
DUE TO THE CONVECTION THAT HAS DEVELOPED IN THE GULF WHICH MAY ACT
TO PARTIALLY CUT OFF MOISTURE. A SLIGHT SHIFT IN THE HEAVIEST
RAIN BANDS TO THE WEST OR EAST DEPENDING ON WHERE THE BEST UPPER
ENERGY SETS UP COULD ALSO AFFECT RAIN TOTALS LATE TONIGHT AND
INTO WEDNESDAY MORNING. HAVE STAYED WITH WPC GUIDANCE QPF FOR
NOW WITH THE HIGHEST AMOUNTS WEST.
TEMPERATURES ARE ON TRACK THIS AFTERNOON WITH HIGHS STILL EXPECTED
TO REACH THE UPPER 60S TO LOWER 70S. CLOUD COVER WILL KEEP
OVERNIGHT LOWS MILD...IN THE LOWER 60S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
FOR WEDNESDAY AND WEDNESDAY NIGHT...MOISTURE REMAINS PLENTIFUL
ACROSS THE REGION DUE TO A CONTINUED MOIST SOUTHERLY FLOW PATTERN.
STRONG 850 JET OUT OF THE SOUTHWEST WILL BRING GULF MOISTURE
NORTHEASTWARD...WHILE SOUTHEASTERLY UPSLOPE LOW-LEVEL WINDS WILL
BRING ATLANTIC MOISTURE INTO THE CWA. THIS WILL KEEP A PERIOD OF
HEAVY RAINFALL POTENTIAL THROUGHOUT THE REGION AS A SERIES OF
SHORTWAVES ROTATE THROUGH THE SOUTHEASTERN STATES. THERE MAY BE
SOME MARGINAL INSTABILITY DURING THE DAY WEDNESDAY...AND CAN NOT
RULE OUT ISOLATED THUNDERSTORMS...BUT AT THIS TIME ANY SEVERE THREAT
APPEARS MINIMAL THROUGH THE PERIOD. SOUNDING PROFILES REMAIN MOIST
ADIABATIC...WITH VERY LITTLE INSTABILITY. THE AXIS OF HEAVIEST
RAINFALL APPEARS AS IF IT WILL BE WEST OF THE CWA...MORE TOWARDS THE
UPSTATE REGION. THIS WILL KEEP THE HIGHEST QPF AMOUNTS ACROSS THE
WESTERN CWA. HOWEVER WITH THE HIGH PW AMOUNTS OF BETWEEN 1.8 AND 2.0
INCHES...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE
ENTIRE CWA. TEMPERATURES DURING THIS PERIOD WILL BE WELL ABOVE
NORMAL. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST.
THURSDAY AND THURSDAY NIGHT...MODELS STILL IN GOOD AGREEMENT WITH
SHIFTING THE BEST CHANCE FOR RAINFALL FURTHER WEST OF THE AREA.
SOUNDINGS SHOWING SOME DRYING OF THE ATMOSPHERE...WITH PW VALUES
DROPPING DOWN TO ABOUT 1.5 INCHES OR LOWER. CAN NOT RULE OUT
ISOLATED TO SCATTERED SHOWERS THROUGH OUT THE DAY. QPF AMOUNTS
DURING THIS TIMEFRAME FORECAST TO BE MUCH LOWER WITH ANY RAINFALL.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR THE FIRST PORTION OF
WINTER...WITH POSSIBLE RECORD HIGHS ON CHRISTMAS EVE AND CHRISTMAS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
FRIDAY THROUGH SUNDAY...THE GFS AND ECMWF ARE IN GENERAL AGREEMENT
IN THE UPPER PATTERN FROM FRIDAY THROUGH MONDAY. UPPER RIDGE THAT
HAS BEEN ACROSS THE WESTERN ATLANTIC BEGINS TO MOVE WESTWARD AND
WILL BE SITUATED EAST OF THE FLORIDA PENINSULA BY SUNDAY. BOTH
MODELS SHOW DEEP TROUGH ACROSS THE WESTERN STATES ON FRIDAY. THIS
LOW DEEPENS AND CUTS OFF ACROSS THE 4 CORNERS STATES ON
SATURDAY...AND THEN MOVES INTO WESTERN TEXAS BY SUNDAY. THIS PATTERN
KEEPS THE SOUTHEASTERN UNITED STATES WITH A SOUTHWESTERLY FLOW ALOFT
AND WEAK UPPER LEVEL RIDGING THROUGH THE WEEKEND. EACH DAY MAY
EXPERIENCE ISOLATED TO MAYBE SCATTERED SHOWERS...WITH TEMPERATURES
REMAINING WELL ABOVE SEASONAL NORMS.
MONDAY AND TUESDAY...ONCE WE MOVE INTO THE EARLY PART OF NEXT
WEEK...THE MODELS BEGIN TO DIVERGE SLIGHTLY ON THE SPEED AND
MOVEMENT OF THE CUTOFF LOW MOVING OUT OF TEXAS. BOTH MODELS PUSH
THE UPPER LOW NORTHEASTWARD ACROSS THE PLAINS STATES AND TOWARDS
THE GREAT LAKES. BOTH MODELS SIMILAR ON THE STRENGTH OF THE LOW AS
IT MOVES ALONG...BUT THE GFS IS THE FASTER OF THE TWO MODELS AS
FAR AS POSITION. THIS WILL HAVE A SLIGHT IMPACT ON THE MOVEMENT
AND POSITION OF THE SURFACE COLD FRONT THAT WILL BE MOVING TOWARDS
THE REGION MONDAY NIGHT INTO TUESDAY...WITH THE GFS BEING SLIGHTLY
FASTER WITH THIS FRONT ACROSS THE SOUTHEASTERN STATES. ONLY IMPACT
FOR THE REGION WILL BE ANOTHER INCREASE IN RAIN CHANCES...WITH
TEMPERATURES STILL REMAINING ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE HEAVIER RAIN SHOWERS HAVE SHIFTED EAST OF THE TAF SITES WITH
SCATTERED LIGHT RAIN REMAINING ACROSS THE AREA THIS AFTERNOON.
CONDITIONS INITIALLY IMPROVED TO VFR/MVFR AS THE HEAVIER RAIN
MOVED EAST BUT STRATUS AND FOG HAVE DEVELOPED IN THE CSRA WITH
CONDITIONS DROPPING BACK DOWN TO IFR/LIFR. CIGS/VSBYS WILL WORSEN
AFTER 00Z WEDNESDAY AS THE CHANCES FOR RAIN INCREASE ONCE AGAIN.
MODERATE TO HEAVY RAIN WILL BE POSSIBLE DURING THE OVERNIGHT
HOURS. HIGH MOISTURE AND SHORTWAVE ENERGY MOVING THROUGH THE AREA
WILL SUPPORT SHOWERS AGAIN ON WEDNESDAY WITH CONTINUED
RESTRICTIONS. WINDS WILL GENERALLY BE OUT OF THE SOUTH/SOUTHEAST
AT 5 TO 10 KNOTS THROUGH THE PERIOD.
EXTENDED AVIATION OUTLOOK...ANOTHER WAVE OF RAIN...WITH RESTRICTIONS
LOWERING TO IFR/POSSIBLY LIFR...EXPECTED WEDNESDAY. CHANCE OF
RAIN WITH RESTRICTIONS...FAVORED MAINLY LATE NIGHT/EARLY
MORNING...THURSDAY AND FRIDAY.
&&
.HYDROLOGY...
A FLOOD WATCH WILL BE IN EFFECT FOR A PORTION OF THE CWA BEGINNING
LATE TONIGHT AND LASTING THROUGH THURSDAY.
WITH THE COMBINATION OF HEAVY RAINFALL THAT HAS FALLEN ACROSS THE
AREA OVER THE PAST 24 HOURS...AND THE EXPECTED PERIODS OF HEAVY
RAINFALL THAT WILL OCCUR TONIGHT INTO WEDNESDAY...AREA RIVERS AND
STREAMS WILL BE ON THE RISE.
RIVER FLOOD WARNINGS WILL BE IN EFFECT FOR MANY RIVERS ACROSS THE
REGION. FLASH FLOOD WARNINGS MAY BE REQUIRED AT TIMES THROUGH
THURSDAY FOR SMALLER STREAMS AND CREAKS.
&&
.CLIMATE...
HIGH TEMPERATURE RECORDS FOR CHRISTMAS EVE AND CHRISTMAS DAY.
COLUMBIA METRO AIRPORT (CAE)
DEC 24...76 SET IN 1964. FORECASTING 79.
DEC 25...79 SET IN 1955. FORECASTING 79.
AUGUSTA BUSH FIELD (AGS)
DEC 24...80 SET IN 1964. FORECASTING 80.
DEC 25...79 SET IN 1984. FORECASTING 80.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH FROM 11 PM EST THIS EVENING THROUGH THURSDAY
AFTERNOON FOR GAZ040-063>065.
SC...FLASH FLOOD WATCH FROM 11 PM EST THIS EVENING THROUGH THURSDAY
AFTERNOON FOR SCZ015-016-018-020>022-025>028-030.
&&Hazardous weather outlook, Dec 22, 4:51 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 451 AM EST TUE DEC 22 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 451 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN MAY RESULT IN FLOODING ALONG SMALL STREAMS AND IN URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAIN MAY RESULT IN FLOODING ALONG SMALL STREAMS AND IN URBAN LOCATIONS WEDNESDAY. RIVER FLOOD WARNINGS MAY BE NEEDED FOR SOME RIVER FORECAST POINTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 22, 8:41 AM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
841 AM EST TUE DEC 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 1 SSE COLUMBIA 33.99N 81.03W
12/22/2015 RICHLAND SC OFFICIAL NWS OBS
ROCKY BRANCH CREEK USGS GAGE AT MAIN ST. AND
WHALEY ST. OVERFLOWED IT BANKS CRESTING AT
10.07 FT AT 8:00 AM AND FALLING BACK BELOW
THE 7.2 FT FLOOD STAGE BY 8:30 AM. THIS
RESULTED IN THE ROAD CLOSURES OF MAIN ST.
AND WHALEY ST.
&&
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:47 AM EST | Areal Flood Advisory | CAE | Edgefield, Fairfield, Lancaster, McCormick, Newberry, Saluda | 5 hr |
| Dec 22, 6:07 AM EST | Areal Flood Advisory | CAE | Aiken, Calhoun, Chesterfield, Edgefield, Fairfield, Kershaw and 4 more | 3 hr |
| Dec 22, 7:20 AM EST | Flash Flood Warning | CAE | Richland | 115 min |
| Dec 22, 8:24 AM EST | River Flood Warning | CAE | Edgefield, McCormick | 4 days |
| Dec 22, 9:03 AM EST | Areal Flood Advisory | CAE | Bamberg, Calhoun, Clarendon, Lee, Orangeburg, Sumter | 117 min |
| Dec 22, 11:22 AM EST | River Flood Advisory | CAE | Lexington, Richland | 53 hr |
| Dec 22, 12:08 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 5 days |
| Dec 22, 12:08 PM EST | River Flood Warning | CAE | Newberry, Union | 4 days |
| Dec 22, 12:58 PM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 19 days |
Nearby
Flash Flood Watches in South Carolina, 2015Flash Flood Watches in Georgia, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.